• Previous Article
    Dynamics of a Lotka-Volterra competition-diffusion model with stage structure and spatial heterogeneity
  • DCDS-B Home
  • This Issue
  • Next Article
    Palindromic control and mirror symmetries in finite difference discretizations of 1-D Schrödinger equations
June 2018, 23(4): 1581-1600. doi: 10.3934/dcdsb.2018062

Two codimension-two bifurcations of a second-order difference equation from macroeconomics

School of Mathematics and Statistics, Lingnan Normal University, Zhanjiang, Guangdong 524048, China

* Corresponding author: sf_deng@sohu.com, sfdeng@vt.edu

Received  May 2017 Revised  August 2017 Published  February 2018

Fund Project: The paper was supported by the National Natural Science Foundation of China (No. 11371314 and No. 11771197), the Guangdong Natural Science Foundation of China (No. 2017A030313030), the High-Level Talent Project of Colleges and Universities in Guangdong Province (No. QBS201501), the Startup Foundation for Doctors of Lingnan Normal University (No. ZL1605), and the Sichuan Province University Key Laboratory of Bridge Non-destruction Detecting and Engineering Computing (Grant No. 2015QYJ06)

In this paper we mainly investigate two codimension-two bifurcations of a second-order difference equation from macroeconomics. Applying the center manifold theorem and the normal form analysis, we firstly give the parameter conditions for the generalized flip bifurcation, and prove that the system does not produce a strong resonance. Then, we compute the normal forms to obtain the parameter conditions for the Neimark-Sacker bifurcation, from which we present the conditions for the Chenciner bifurcation. In order to verify the correctness of our results, we also numerically simulate a half stable invariant circle and two invariant circles, one stable and one unstable, arising from the Chenciner bifurcation.

Citation: Jiyu Zhong, Shengfu Deng. Two codimension-two bifurcations of a second-order difference equation from macroeconomics. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1581-1600. doi: 10.3934/dcdsb.2018062
References:
[1]

D. K. Arrowsmith and C. M. Place, An Introduction to Dynamical Systems, Cambridge University, Cambridge, 1990.

[2]

J. Carr, Application of Center Manifold Theory, Springer, New York, 1981. doi: 10.1007/978-1-4612-5929-9.

[3]

S. -N. Chow, C. Li and D. Wang, Normal Forms and Bifurcation of Planar Vector Fields, Cambridge University, Cambridge, 1994.

[4]

S. Elaydi, An Introduction to Difference Equations, 3rd edition, Springer, New York, 2005. doi: 10.1007/978-1-4757-9168-6.

[5]

H. A. El-Morshedy, On the global attractivity and oscillations in a class of second-order difference equations from macroeconomics, J. Differ. Equ. Appl., 17 (2011), 1643-1650. doi: 10.1080/10236191003730548.

[6]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vectors, Springer, New York, 1983.

[7]

G. Iooss, Bifurcation of Maps and Applications, Mathematical Studies, 36, North Holland, Amsterdam, 1979.

[8]

C. M. Kent and H. Sedaghat, Global stability and boundedness in $x_{n+1} = cx_n+f(x_n-x_{n-1})$, J. Differ. Equ. Appl., 10 (2004), 1215-1227. doi: 10.1080/10236190410001652829.

[9]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, 2nd edition, Springer, New York, 1998. doi: 10.1007/978-1-4757-2421-9.

[10]

S. Li and W. Zhang, Bifurcations in a second-order difference equation from macroeconomics, J. Differ. Equ. Appl., 14 (2008), 91-104. doi: 10.1080/10236190701483145.

[11]

J. LiuZ. Yu and W. Zhang, Invariant curves for a second-order difference equation modelled from macroeconomics, J. Differ. Equ. Appl., 21 (2015), 757-773. doi: 10.1080/10236198.2015.1040008.

[12]

P. A. Samuelson, Interaction between themultiplier analysis and the principle of acceleration, Rev. Econ. Stat., 21 (1939), 75-78. doi: 10.2307/1927758.

[13]

H. Sedaghat, A class of nonlinear second-order difference equations from macroeconomics, Nonlinear Anal., 29 (1997), 593-603. doi: 10.1016/S0362-546X(96)00054-5.

[14]

H. Sedaghat, Regarding the equation $x_{n+1} = cx_n+f(x_n-x_{n-1})$, J. Differ. Equ. Appl., 8 (2002), 667-671. doi: 10.1080/10236190290032525.

[15]

H. Sedaghat, Global attractivity, oscillations and chaos in a class of nonlinear, second order difference equations, Cubo, 7 (2005), 89-110.

[16]

I. Sushko, T. Puu and L. Gardini, A Goodwin-type model with cubic investment function, in Business cycle dynamics: models and tools (eds. T. Puu and I. Suchko), Springer, (2006), 299-316. doi: 10.1007/3-540-32168-3_12.

[17]

W. Wang, Analytic invariant curves of nonlinear second order equation, Acta Mathematica Scientia, 29 (2009), 415-426. doi: 10.1016/S0252-9602(09)60041-2.

[18]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2nd edition, Springer, New York, 2003. doi: 10.1007/b97481.

show all references

References:
[1]

D. K. Arrowsmith and C. M. Place, An Introduction to Dynamical Systems, Cambridge University, Cambridge, 1990.

[2]

J. Carr, Application of Center Manifold Theory, Springer, New York, 1981. doi: 10.1007/978-1-4612-5929-9.

[3]

S. -N. Chow, C. Li and D. Wang, Normal Forms and Bifurcation of Planar Vector Fields, Cambridge University, Cambridge, 1994.

[4]

S. Elaydi, An Introduction to Difference Equations, 3rd edition, Springer, New York, 2005. doi: 10.1007/978-1-4757-9168-6.

[5]

H. A. El-Morshedy, On the global attractivity and oscillations in a class of second-order difference equations from macroeconomics, J. Differ. Equ. Appl., 17 (2011), 1643-1650. doi: 10.1080/10236191003730548.

[6]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vectors, Springer, New York, 1983.

[7]

G. Iooss, Bifurcation of Maps and Applications, Mathematical Studies, 36, North Holland, Amsterdam, 1979.

[8]

C. M. Kent and H. Sedaghat, Global stability and boundedness in $x_{n+1} = cx_n+f(x_n-x_{n-1})$, J. Differ. Equ. Appl., 10 (2004), 1215-1227. doi: 10.1080/10236190410001652829.

[9]

Y. A. Kuznetsov, Elements of Applied Bifurcation Theory, 2nd edition, Springer, New York, 1998. doi: 10.1007/978-1-4757-2421-9.

[10]

S. Li and W. Zhang, Bifurcations in a second-order difference equation from macroeconomics, J. Differ. Equ. Appl., 14 (2008), 91-104. doi: 10.1080/10236190701483145.

[11]

J. LiuZ. Yu and W. Zhang, Invariant curves for a second-order difference equation modelled from macroeconomics, J. Differ. Equ. Appl., 21 (2015), 757-773. doi: 10.1080/10236198.2015.1040008.

[12]

P. A. Samuelson, Interaction between themultiplier analysis and the principle of acceleration, Rev. Econ. Stat., 21 (1939), 75-78. doi: 10.2307/1927758.

[13]

H. Sedaghat, A class of nonlinear second-order difference equations from macroeconomics, Nonlinear Anal., 29 (1997), 593-603. doi: 10.1016/S0362-546X(96)00054-5.

[14]

H. Sedaghat, Regarding the equation $x_{n+1} = cx_n+f(x_n-x_{n-1})$, J. Differ. Equ. Appl., 8 (2002), 667-671. doi: 10.1080/10236190290032525.

[15]

H. Sedaghat, Global attractivity, oscillations and chaos in a class of nonlinear, second order difference equations, Cubo, 7 (2005), 89-110.

[16]

I. Sushko, T. Puu and L. Gardini, A Goodwin-type model with cubic investment function, in Business cycle dynamics: models and tools (eds. T. Puu and I. Suchko), Springer, (2006), 299-316. doi: 10.1007/3-540-32168-3_12.

[17]

W. Wang, Analytic invariant curves of nonlinear second order equation, Acta Mathematica Scientia, 29 (2009), 415-426. doi: 10.1016/S0252-9602(09)60041-2.

[18]

S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, 2nd edition, Springer, New York, 2003. doi: 10.1007/b97481.

Figure 1.  Bifurcation diagram for $q_5>0$
Figure 2.  Bifurcation diagram of system (20)
Figure 3.  Bifurcation diagram for $q_5<0$
Figure 4.  Bifurcation diagram for $\mathcal{L}>0$
Figure 5.  Chenciner bifurcation of system (44) in the case $c_5(0)<0$
Figure 6.  Chenciner bifurcation of system (3) in the case $\mathcal{L}<0$
Figure 7.  Invariant circles arising from Chenciner bifurcation
[1]

Yunshyong Chow, Sophia Jang. Neimark-Sacker bifurcations in a host-parasitoid system with a host refuge. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1713-1728. doi: 10.3934/dcdsb.2016019

[2]

Zhiqin Qiao, Deming Zhu, Qiuying Lu. Bifurcation of a heterodimensional cycle with weak inclination flip. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 1009-1025. doi: 10.3934/dcdsb.2012.17.1009

[3]

Dmitriy Yu. Volkov. The Hopf -- Hopf bifurcation with 2:1 resonance: Periodic solutions and invariant tori. Conference Publications, 2015, 2015 (special) : 1098-1104. doi: 10.3934/proc.2015.1098

[4]

Pablo Aguirre, Bernd Krauskopf, Hinke M. Osinga. Global invariant manifolds near a Shilnikov homoclinic bifurcation. Journal of Computational Dynamics, 2014, 1 (1) : 1-38. doi: 10.3934/jcd.2014.1.1

[5]

Jean-François Rault. A bifurcation for a generalized Burgers' equation in dimension one. Discrete & Continuous Dynamical Systems - S, 2012, 5 (3) : 683-706. doi: 10.3934/dcdss.2012.5.683

[6]

Jungho Park. Bifurcation and stability of the generalized complex Ginzburg--Landau equation. Communications on Pure & Applied Analysis, 2008, 7 (5) : 1237-1253. doi: 10.3934/cpaa.2008.7.1237

[7]

Gian-Italo Bischi, Laura Gardini, Fabio Tramontana. Bifurcation curves in discontinuous maps. Discrete & Continuous Dynamical Systems - B, 2010, 13 (2) : 249-267. doi: 10.3934/dcdsb.2010.13.249

[8]

Ryan T. Botts, Ale Jan Homburg, Todd R. Young. The Hopf bifurcation with bounded noise. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2997-3007. doi: 10.3934/dcds.2012.32.2997

[9]

Matteo Franca, Russell Johnson, Victor Muñoz-Villarragut. On the nonautonomous Hopf bifurcation problem. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1119-1148. doi: 10.3934/dcdss.2016045

[10]

John Guckenheimer, Hinke M. Osinga. The singular limit of a Hopf bifurcation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (8) : 2805-2823. doi: 10.3934/dcds.2012.32.2805

[11]

Christian Pötzsche. Nonautonomous bifurcation of bounded solutions II: A Shovel-Bifurcation pattern. Discrete & Continuous Dynamical Systems - A, 2011, 31 (3) : 941-973. doi: 10.3934/dcds.2011.31.941

[12]

Hooton Edward, Balanov Zalman, Krawcewicz Wieslaw, Rachinskii Dmitrii. Sliding Hopf bifurcation in interval systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (7) : 3545-3566. doi: 10.3934/dcds.2017152

[13]

Alexander Krasnosel'skii, Alexei Pokrovskii. On subharmonics bifurcation in equations with homogeneous nonlinearities. Discrete & Continuous Dynamical Systems - A, 2001, 7 (4) : 747-762. doi: 10.3934/dcds.2001.7.747

[14]

Victor S. Kozyakin, Alexander M. Krasnosel’skii, Dmitrii I. Rachinskii. Arnold tongues for bifurcation from infinity. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 107-116. doi: 10.3934/dcdss.2008.1.107

[15]

Linda J. S. Allen, P. van den Driessche. Stochastic epidemic models with a backward bifurcation. Mathematical Biosciences & Engineering, 2006, 3 (3) : 445-458. doi: 10.3934/mbe.2006.3.445

[16]

Freddy Dumortier, Robert Roussarie. Bifurcation of relaxation oscillations in dimension two. Discrete & Continuous Dynamical Systems - A, 2007, 19 (4) : 631-674. doi: 10.3934/dcds.2007.19.631

[17]

Shengfu Deng. Generalized pitchfork bifurcation on a two-dimensional gaseous star with self-gravity and surface tension. Discrete & Continuous Dynamical Systems - A, 2014, 34 (9) : 3419-3435. doi: 10.3934/dcds.2014.34.3419

[18]

Masoud Yari. Attractor bifurcation and final patterns of the n-dimensional and generalized Swift-Hohenberg equations. Discrete & Continuous Dynamical Systems - B, 2007, 7 (2) : 441-456. doi: 10.3934/dcdsb.2007.7.441

[19]

Michal Fečkan. Bifurcation from degenerate homoclinics in periodically forced systems. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 359-374. doi: 10.3934/dcds.1999.5.359

[20]

E. N. Dancer. Some bifurcation results for rapidly growing nonlinearities. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 153-161. doi: 10.3934/dcds.2013.33.153

2017 Impact Factor: 0.972

Metrics

  • PDF downloads (42)
  • HTML views (270)
  • Cited by (0)

Other articles
by authors

[Back to Top]